Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 8, 2011, 8:28 PM EDT for 4 counties in New York; Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It was in force for 62 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 8:28 PM EDT (00:28 UTC)
- Expired
- Jun 8, 2011, 9:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:30 PM EDT | HAIL 0.75 | Churchtown, NY | |
| Jun 8, 8:30 PM EDT | HAIL 1.25 | Germantown, NY | |
| Jun 8, 8:35 PM EDT | HAIL 0.88 | Hillsdale, NY | |
| Jun 8, 8:45 PM EDT | HAIL 1 | Saugerties, NY | HAIL BROKE KITCHEN WINDOW |
| Jun 8, 8:45 PM EDT | HAIL 1.75 | Tivoli, NY | |
| Jun 8, 8:47 PM EDT | HAIL 1 | Saugerties, NY | |
| Jun 8, 8:49 PM EDT | HAIL 1 | Saugerties, NY | |
| Jun 8, 8:54 PM EDT | HAIL 1 | 6 E Saugerties, NY | |
| Jun 8, 9:03 PM EDT | HAIL 1 | Falls Village, CT | |
| Jun 8, 9:05 PM EDT | HAIL 0.75 | Red Hook, NY | |
| Jun 8, 9:14 PM EDT | HAIL 1 | Sharon, CT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3772 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
994
WUUS51 KALY 090028
SVRALY
CTC005-MAC003-NYC021-027-039-111-090130-
/O.NEW.KALY.SV.W.0092.110609T0028Z-110609T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
828 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 930 PM EDT
* AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ADAMS TO PITTSFIELD TO
CATSKILL...OR ALONG A LINE EXTENDING FROM NORTH ADAMS TO PITTSFIELD
TO CATSKILL...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SAVOY AND LIVINGSTON BY 835 PM EDT...
PINE PLAINS AND LENOX BY 840 PM EDT...
ANCRAM BY 845 PM EDT...
LEE...HOUSATONIC...MILLERTON AND COPAKE BY 855 PM EDT...
SHARON BY 900 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4189 7294 4187 7368 4204 7472 4246 7383
4251 7336 4271 7328 4273 7324 4271 7295
4267 7298 4263 7294 4239 7300 4238 7306
4233 7306 4231 7299 4225 7299 4209 7307
4204 7305 4204 7300 4197 7302 4197 7289
TIME...MOT...LOC 0028Z 270DEG 29KT 4262 7303 4243 7324
4218 7382
$$
WASULA1 follow-up statement
963
WWUS51 KALY 090056
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
856 PM EDT WED JUN 8 2011
CTC005-MAC003-NYC021-027-039-111-090130-
/O.CON.KALY.SV.W.0092.000000T0000Z-110609T0130Z/
LITCHFIELD CT-BERKSHIRE MA-GREENE NY-ULSTER NY-DUTCHESS NY-
COLUMBIA NY-
856 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR COLUMBIA...NORTHERN DUTCHESS...NORTHEASTERN ULSTER...SOUTHEASTERN
GREENE...SOUTHERN BERKSHIRE AND NORTHERN LITCHFIELD COUNTIES...
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BECKET TO 7 MILES
NORTHEAST OF WASHINGTON TO CRARYVILLE...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTHEAST OF PITTSFIELD TO 13 MILES EAST OF PITTSFIELD
TO 11 MILES SOUTHEAST OF HUDSON...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GREEN RIVER...LEISURE LEE...EAST LEE AND ALANDER BY 900 PM EDT...
ALFORD...BECKET...EGREMONT PLAIN AND TACONIC BY 905 PM EDT...
NEWSBOY STATUE AND BROOKSIDE BY 910 PM EDT...
THERE HAVE BEEN NUMEROUS REPORTS OF QUARTER TO GOLF BALL SIZE HAIL
IN NORTHEASTERN ULSTER...AND NORTHWESTERN DUTCHESS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4189 7294 4187 7368 4207 7439 4229 7392
4235 7376 4238 7335 4243 7315 4243 7306
4243 7302 4238 7308 4239 7300 4238 7306
4233 7306 4231 7299 4225 7299 4209 7307
4204 7305 4204 7300 4197 7302 4197 7289
TIME...MOT...LOC 0054Z 270DEG 29KT 4237 7296 4243 7296
4218 7354
$$
WASULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:25 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 8, 8:25 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 825 PM EDT WED JUN 8 2011 .SYNOPSIS... HIGH PRESSURE ALONG THE ATLANTIC SEABOARD WILL KEEP HOT AND HUMID CONDITIONS OVER THE REGION INTO TOMORROW. SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT PORTIONS OF UPSTATE NEW YORK THIS EVENING...AND SOME OF THESE THUNDERSTORMS MAY BE SEVERE. A COLD FRONT WILL MOVE ACROSS THE REGION TOMORROW AFTERNOON INTO THE EARLY EVENING WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION FROM NEAR JAMES BAY ON FRIDAY...WITH COOLER AND LESS HUMID CONDITIONS. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 800 PM...OVER THE PAST FEW HOURS SEVERE STM WATCH 440 HAS BEEN EXPANDED TO THE ENTIRE FORECAST AREA. WILL LIKELY BE DISCONTINUING THE WATCH FOR THE NW PART OF THE FORECAST AREA AROUND 900 PM. THE 2000-4000 JOULE/KG CAPES OVER THE REGION HAS RESULTED IN HAIL REPORTS UP TO 3 INCHES IN SIZE. MORE STORMS UPSTREAM IN SOUTHEAST ONTARIO WHICH AFFECT THE REGION LATER TONIGHT IF THEY HOLD TOGETHER. ****PREVIOUS DISCUSSION**** AS OF 430 PM EDT...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NRN TWO THIRDS OF THE FCST AREA. THIS INCLUDES THE CAPITAL REGION...SCHOHARIE VALLEY...SRN VT NORTHWARD. AN IMPRESSIVE SQUALL LINE CONTINUES TO APPROACH NRN NY FROM SE ONTARIO. THE SEVERE THUNDERSTORM WATCH RUNS UNTIL 10 PM EDT. DAMAGING WINDS WILL BE THE MAIN THREAT BASED ON SOME GROUND TRUTH FROM SE ONTARIO. THIS SQUALL LINE IS TAPPING INTO EXTREME AMOUNTS OF INSTABILITY OVER THE REGION. POPS HAVE BEEN INCREASED AND DAMAGING AND LARGE HAIL WILL BE THE MAIN THREATS WHICH HAVE BEEN ADDED TO THE GRIDDED FORECASTS. PREVIOUS NEAR TERM... AS OF 330 PM EDT...A STEAMY AIR MASS CONTINUES TO IMPACT THE REGION WITH MAXIMUM TEMPS FLIRTING WITH RECORD VALUES IN A FEW LOCATIONS. A H500 SUBTROPICAL RIDGE OVER THE MID ATLANTIC COAST...AND WRN ATLANTIC CONTINUES TO FUNNEL THE HOT AND HUMID AIR OVER THE REGION. SOME SIGNIFICANT CHANGES ARE COMING FOR TOMORROW AS A COLD FRONT MOVES THROUGH. WE ARE CURRENTLY MONITORING A LINE OF CONVECTION OVER SE ONTARIO THAT HAS INITIATED AHEAD OF A PREFRONTAL TROUGH. THE MAIN SFC COLD FRONT CONTINUES TO LAG NORTH AND WEST OVER THE UPPER MIDWEST...NRN GREAT LAKES REGION...AND SE ONTARIO. WITH TEMPS RANGING FROM THE L80S OVER THE MTNS TO L90S IN THE VALLEYS...AND DEWPTS IN THE 60S TO NEAR 70F...THE LAPSE DATA YIELDS LARGE AMOUNTS OF SBCAPE OVER THE FCST AREA. THE SBCAPE VALUES CURRENTLY RANGE FROM 2000-5000 J/KG. PWAT VALUES CONTINUE TO RANGE FROM 1-1.5 INCHES OVER THE REGION. PLENTY OF MOISTURE AND INSTABILITY IN PLACE...JUST THE CLEAREST FOCUSING/LIFTING MECHANISM REMAINS UPSTREAM. WE HAVE INCREASED THE POPS TO CHC VALUES WITH A THREAT OF SOME THUNDERSTORMS BEING SEVERE WITH HAIL OR DAMAGING WINDS WITH THE LARGE AMOUNTS OF DCAPE /1000-1500 J KG/...AND STEEP MID LEVEL LAPSE RATES OF 6.5-7 C/KM. WE PLACED SOME SLIGHT CHANCE VALUES FURTHER SOUTH AND EAST IN CASE AN OUTFLOW BOUNDARY GENERATES ANY NEW CONVECTION...OR ANY DISSIPATING CONVECTION REACHES THESE AREAS. IT SHOULD BE NOTED THE HIRES WRF HAS VERY LITTLE CONVECTION LATE THIS PM AND PRIOR TO MIDNIGHT...AND THE 3KM HRRR COLUMNAR BASE REF PRODUCT HAS TWO SEPARATE AREAS...ONE OVER THE NRN-CNTRL AREAS OF THE FCST AREA...AND ONE OVER THE SRN TIER. THIS APPEARS TO BE INITIALIZED OFF. THE OVERNIGHT PERIOD CONTINUE SLIGHT CHC POPS AS THE COLD FRONT GETS CLOSER TOWARDS THE ST LAWRENCE RIVER VALLEY. SLIGHT CHC POPS ARE USED IN THE GRIDS NORTH OF THE MOHAWK RIVER VALLEY...AND CAPITAL REGION BTWN MIDNIGHT AND 6 AM. MIN TEMPS WILL BE VERY BALMY WITH LOWS IN THE LOWER TO MID60S OVER THE MTNS...AND MID 60S TO L70S IN THE VALLEYS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... TOMORROW...WE CONCUR WITH THE SPC DAY 2 GRAPHIC WITH A SLIGHT RISK OVER THE ENTIRE REGION. LARGE AMOUNTS /1000-3000 J/KG/ OF SFC OR MIXED LAYER CAPE REMAINS OVER THE FORECAST AREA AHEAD OF THE FRONTAL BOUNDARY. THERE IS EVIDENCE OF AN ELEVATED MIXED LAYER /EML/ ON THE FCST SOUNDINGS FROM THE NAM/GFS. H500-700 LAPSE RATES ARE VERY STEEP WITH VALUES AROUND 7C/KM. LOW AND MID LEVEL HEIGHTS FALL AHEAD OF THE FRONT. 0-6KM DEEP SHEAR VALUES RANGE FROM 25-40 KTS. THE LOW LEVEL JET ISN/T OVERLY IMPRESSIVE. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREATS WITH MULTI-CELLULAR CONVECTION AND PERHAPS AN ISOLD SUPERCELL OR TWO. MAX TEMPS WILL BE SULTRY AGAIN WITH HIGHS IN THE M80S TO L90S IN THE VALLEYS...AND U70S TO M80S OVER THE HILLS AND MTNS. THESE TEMPS ARE CLOSER TO THE GFSMOS. THURSDAY NIGHT...THE SHOWERS AND THUNDERSTORMS END FROM NW TO SE IN THE EARLY EVENING. A MUCH COOLER AND DRIER AIR MASS BUILDS IN WITH TEMPS CLOSER TO NORMALS FOR EARLY TO MID JUNE. HUMIDITY LEVELS WILL BE MUCH MORE COMFORTABLE. FRIDAY...THE NAM IS AGGRESSIVE RIDGING IN A SFC HIGH SOUTH OF JAMES BAY. THE NAM/SREF IS DRY OVER THE REGION WITH H850 TEMPS AROUND +10C. THE GFS HANGS THE FRONT OVER PA AND NJ. WE PLACED A SLIGHT CHC OF SHOWERS OVER THE SRN TIER LATE IN THE DAY. HIGHS WILL GENERALLY BE IN THE 70S WITH SOME U60S. FRIDAY NIGHT... THE MEDIUM RANGE GUIDANCE IS VARIABLE IN TERMS OF THE WARM ADVECTION PCPN AHEAD OF THE OLD COLD FRONT RETURNING NORTHWARD AS A WARM FRONT. WE LEFT A SLIGHT CHC OF SHOWERS IN FOR THE OVERNIGHT PERIOD UP TO THE MOHAWK RIVER VALLEY AND THE CAPITAL REGION. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE PERIOD STARTS OUT SATURDAY WITH AN APPROACHING OCCLUDED FRONT...AS LOW PRESSURE STARTS TO LIFT NORTHEASTWARD ACROSS THE CENTRAL GREAT LAKES. MOISTURE WILL RETURN AS ISENTROPIC LIFT INCREASES DURING THE DAY. AT THIS TIME IT APPEARS THERE WILL BE NO INSTABILITY...SO WILL MENTION JUST SCATTERED SHOWERS AT THIS TIME. CLOUDS SHOULD INCREASE RAPIDLY ON SATURDAY MORNING WITH SHOWERS MOVING IN FROM THE WEST. TEMPS WILL BE COOL WITH THE CLOUDS AND SHOWERS AROUND. SOME TIMING DIFFERENCES EXIST IN THE MODELS WITH REGARDS TO PRECIP TIMING...WITH THE ECMWF FASTEST...THE NAM THE SLOWEST AND THE GFS IN THE MIDDLE. AT LEAST ENOUGH CONFIDENCE FOR 50 PERCENT POPS SATURDAY AFTERNOON AND OVERNIGHT AS THE OCCLUDED FRONT SLOWLY PROPAGATES EASTWARD. ON SUNDAY THERE IS A CHANCE WE COULD BRIEFLY GET INTO A WARM SECTOR AS LOW PRESSURE TRACKS INTO ONTARIO/QUEBEC AND BECOMES A VERTICALLY STACKED CUT-OFF. THE THREAT OF THUNDER DEPENDS ON IF ANY BREAKS OF SUNSHINE CAN OCCUR BEFORE THE OCCLUDED FRONT OR TRIPLE POINT MOVES THROUGH. THE DEGREE OF SURFACE WARMING WILL ALSO BE HIGHLY DEPENDENT ON ANY SUNSHINE. WILL MENTION HIGHS IN THE MID TO UPPER 70S IN THE VALLEYS WITH CHANCE THUNDER FOR SUNDAY ONLY. A FEW SHOWERS MAY LINGER INTO SUNDAY NIGHT AS THE FRONT GRADUALLY PUSHES THROUGH. A SECONDARY COOL FRONT OR SURFACE TROF AND ASSOCIATED UPPER LEVEL DISTURBANCE MAY MOVE THROUGH ON MONDAY...AS THE CUT-OFF LOW MOVES INTO EASTERN QUEBEC/NORTHERN NEW ENGLAND. THIS SYSTEM MAY BRING ISOLATED TO SCATTERED SHOWERS. IT THEN APPEARS THAT A SURFACE RIDGE OF HIGH PRESSURE WILL DRIFT ACROSS THE AREA TUESDAY INTO WEDNESDAY WITH A W-NW FLOW ALOFT...WHICH SHOULD YIELD DRY CONDITIONS AND SEASONABLE TEMPS. THE NEXT SYSTEM LOOKS TO APPROACH THE REGION FROM THE MIDWEST LATE WEDNESDAY INTO THURSDAY WITH MORE UNSETTLED WEATHER. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... SEVERE TSTMS HAVE CLEARED THE KGFL/KALB TAF SITES AND WILL LIKELY PASS TO THE NORTH OF KPOU THROUGH MIDNIGHT. OTHERWISE EXPECT VFR CONDITIONS EARLY TONIGHT...BECOMING MAINLY MVFR CONDITIONS DUE TO FOG BETWEEN 06Z AND ABOUT 13Z. THERE MAY ALSO BE ANOTHER ROUND OF CONVECTION LATER TONIGHT IF CONVECTION CURRENTLY OCCURING ACROSS SOUTHEAST ONTARIO WAS TO HOLD TOGETHER. MAINLY VFR CONDITIONS FOR THURSDAY... BUT WITH THE COLD FRONT APPROACHING AND MOVING THROUGH...STRONG TO SEVERE CONVECTION WILL BE POSSIBLE ONCE AGAIN. HAVE FORECAST CB AND VCSH FOR NOW AFTER 18Z SINCE PINPOINTING THE TIME OF ANY CONVECTION FROM NOW WOULD BE DIFFICULT. WINDS WILL GENERALLY BE SOUTHWEST AT 5 TO 10 KTS EARLY TONIGHT...BECOMING LIGHT AND VARIABLE AFTER MIDNIGHT...BUT STRONGER WINDS POSSIBLE IF ANY NEW CONVECTION OCCURS LATER TONIGHT. WINDS WILL BECOME WESTERLY AT 10 TO 15 KTS WITH GUSTS TO 20 KTS. OUTLOOK... THU NT...VFR/MVFR. SCT -SHRA/-TSRA. FRI-FRI NT...VFR. NO SIG WX. SAT...VFR/MVFR. CHC -SHRA. SUN...VFR/MVFR/ CHC -SHRA/-TSRA MON...VFR. NO SIG WX. && .FIRE WEATHER... ISOLDATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF A PREFRONTAL THROUGH TONIGHT. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT TOMORROW INTO TOMORROW NIGHT RELATIVE HUMIDITIES WILL RECOVER TO BETWEEN 90 AND 100 PERCENT. WINDS...OUTSIDE OF CONVECTION...WILL BE LIGHT AND VARIABLE. RELATIVE HUMIDITIES WILL RANGE FROM 40 TO 60 PERCENT ACROSS THE REGION TOMORROW AFTERNOON. THE WINDS WILL BE FROM THE WEST OR SOUTHWEST AT 10 TO 20 MPH. THE WINDS WILL CONTINUE TO SHIFT TO THE W/NW AT 10-15 MPH THURSDAY NIGHT WITH RH VALUES LOWERING TO 75 TO 100 PERCENT. && .HYDROLOGY... NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS THE NEXT 5 DAYS. SCATTERED THUNDERSTORMS TONIGHT INTO THURSDAY MAY PRODUCE HEAVY RAINFALL WITH SOME POOR DRAINAGE OR SMALL STREAM FLOODING. ALSO...ANY THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA WILL YIELD SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING TOO. MANY LOCATIONS NEED SOME RAINFALL DUE TO THE RELATIVELY DRY STRETCH OVER THE PAST 2-3 WEEKS. THE ALBANY INTERNATIONAL AIRPORT HAS NOT HAD A TENTH OF AN INCH OF RAINFALL OR MORE...SINCE MAY 20TH. DRY CONDITIONS LOOK TO LAST ONLY INTO FRIDAY. THE FRONTAL BOUNDARY LIFTS NORTHWARD AS A WARM FRONT WITH PERIODS OF SHOWERS AND PERHAPS THUNDERSTORMS POSSIBLE ON THE WEEKEND. PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS ON LAKE CHAMPLAIN. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... RECORD HIGH TEMPERATURES FOR TODAY... LOCATION TEMP YEAR ALB 93 1984 GFL 92 1984 POU 95 1984 DDH 89 2007 AQW 89 2007 PSF 90 1938 LAST TIME ALB WAS AT OR ABOVE 95F WAS JULY 6 2010 THE *DATA FROM XMACIS && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM/WASULA NEAR TERM...GJM/WASULA SHORT TERM...WASULA LONG TERM...JPV AVIATION...GJM FIRE WEATHER... HYDROLOGY...WASULA CLIMATE...
Hazardous weather outlook, Jun 8, 8:00 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 800 PM EDT WED JUN 8 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-100000- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 800 PM EDT WED JUN 8 2011 ...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GREATER THAN OF EQUAL TO 58 MPH...AND LARGE HAIL ONE INCH OR GREATER IN DIAMETER. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT AND MOVE FROM WEST TO EAST AROUND 35 MPH. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...HAMILTON...HERKIMER...FULTON...MONTGOMERY... SCHENECTADY...ALBANY...SCHOHARIE...RENSSELAER...WASHINGTON... SARATOGA...WARREN...GREENE...COLUMBIA...ULSTER...DUTCHESS... BERKSHIRE...LITCHFIELD...BENNINGTON...AND WINDHAM COUNTIES.
In the hours before
Local storm report, Jun 8, 8:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG JOHNSBURG 43.52N 73.96W
06/08/2011 WARREN NY EMERGENCY MNGR
TREES AND WIRES DOWN
0657 PM TSTM WND DMG CHESTERTOWN 43.65N 73.80W
06/08/2011 WARREN NY EMERGENCY MNGR
TREES AND WIRES DOWN
0650 PM TSTM WND DMG 2 N SOUTH HORICON 43.68N 73.76W
06/08/2011 WARREN NY EMERGENCY MNGR
TREES AND WIRES DOWN
&&
SDIRIENZLocal storm report, Jun 8, 8:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
812 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL PITTSFIELD 42.45N 73.26W
06/08/2011 M1.00 INCH BERKSHIRE MA TRAINED SPOTTER
&&
SDIRIENZLocal storm report, Jun 8, 8:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
813 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL PITTSFIELD 42.45N 73.26W
06/08/2011 E1.50 INCH BERKSHIRE MA TRAINED SPOTTER
&&
SDIRIENZLocal storm report, Jun 8, 8:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
815 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL PITTSFIELD 42.45N 73.26W
06/08/2011 E1.75 INCH BERKSHIRE MA TRAINED SPOTTER
&&
SDIRIENZLocal storm report, Jun 8, 8:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
820 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL EAST CHATHAM 42.41N 73.53W
06/08/2011 E1.00 INCH COLUMBIA NY TRAINED SPOTTER
&&
SDIRIENZLocal storm report, Jun 8, 8:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
825 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG LENOX 42.36N 73.29W
06/08/2011 BERKSHIRE MA AMATEUR RADIO
*** 1 INJ *** TREES DOWN
&&
SDIRIENZThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:00 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 45 min |
| Jun 8, 8:02 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 43 min |
| Jun 8, 9:07 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 53 min |
| Jun 8, 9:30 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 49 min |
| Jun 8, 9:36 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Warren | 69 min |
| Jun 8, 10:45 PM EDT | Special Weather Statement | ALY | Schoharie | 30 min |
| Jun 8, 11:00 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 60 min |
| Jun 8, 11:59 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Ulster | 61 min |
| Jun 9, 12:21 AM EDT | Severe Thunderstorm Warning | ALY | Columbia | 42 min |
| Jun 9, 12:52 AM EDT | Special Weather Statement | ALY | Ulster | 23 min |
| Jun 9, 12:58 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 62 min |
| Jun 9, 8:19 AM EDT | Special Weather Statement | ALY | Warren | 26 min |
| Jun 9, 9:04 AM EDT | Special Weather Statement | ALY | Warren | 41 min |
| Jun 9, 9:13 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 62 min |
| Jun 9, 11:59 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 61 min |
| Jun 9, 12:42 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 63 min |
| Jun 9, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren | 57 min |
| Jun 9, 1:00 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren, Washington | 75 min |
| Jun 9, 1:41 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 64 min |
| Jun 9, 1:48 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 57 min |
| Jun 9, 2:08 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 67 min |
| Jun 9, 2:17 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren, Washington | 73 min |
| Jun 9, 2:37 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 53 min |
| Jun 9, 2:55 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 65 min |
| Jun 9, 3:10 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 50 min |
| Jun 9, 3:43 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Rensselaer | 62 min |
| Jun 9, 3:49 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 56 min |
| Jun 9, 4:11 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 64 min |
| Jun 9, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 63 min |
| Jun 9, 4:46 PM EDT | Areal Flood Advisory | ALY | Dutchess | 2 hr |
| Jun 9, 5:52 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 38 min |
| Jun 9, 7:17 PM EDT | Special Weather Statement | ALY | Washington | 28 min |
| Jun 8, 8:07 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 38 min |
| Jun 9, 3:54 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 51 min |
| Jun 9, 1:50 AM EDT | Special Weather Statement | ALY | 25 min | |
| Jun 9, 9:10 AM EDT | Special Weather Statement | ALY | 50 min | |
| Jun 9, 4:45 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 45 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.